Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Diagnosed UTI. History of virtigo. Prescribed Triprim. Discontinue medication if free of any symptoms?

Hi last Sunday I experienced a traumatic episode of Virtigo and was admitted to hospital for several hours. I had several blood tests and a urine test.....results of the latter only received yesterday. For the past week have been using stemetil; however my GP called to say I had a urinary tract infection and prescribed TRIPRIM 300mg to be taken for five nights.

My query is.....I have not experienced any problems with itches, rashes or stinging when urinating and my chemist suggested I not take TRIPRIM if symptoms have ceased. My Vertigo which usually commences when I lay down has (of this morning) ceased and I have done a pretty good days manual work today and am feeling fine. To say I am confused is an understatement....would appreciate your comments.

Margo Collins (71 y.o female) usually in excellent health and do not take any form of medication.
Asked On : Tue, 30 Apr 2013
Answers:  1 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Thanks for using Healthcaremagic.
After going through your history you had suffered Vertigo and now it has improved with time and the medicine you was using.
You should take antibiotic for Urinary Tract infection as it can occur without symptoms.
Please do not go by advice of chemist and follow instructions of your doctor.
Later on repeat urine analysis to confirm that it has cleared the pus cells from urine as without symptoms there can be damage to kidneys so do investigate to confirm it.
The organism in Urinary tract are sometime resistant to commonly used drugs and need to do a culture and sensitivity.
If necessary a Ultrasonography of abdomen will help to know condition of kidneys.
Take care.
Good Luck.
Dr.Akhilesh Dubey M.D.
Answered: Fri, 21 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor